5 doctors weighed in:

I'm on plavix, (clopidogrel) but want to get back into mixed martial arts. Is this a bad idea?

5 doctors weighed in
Dr. Mark Stern
Internal Medicine - Cardiology
2 doctors agree

In brief: Yes, bad idea

Yes you bruise much more easily, and if you have head trauma, you could bleed into your brain, don't do it!

In brief: Yes, bad idea

Yes you bruise much more easily, and if you have head trauma, you could bleed into your brain, don't do it!
Dr. Mark Stern
Dr. Mark Stern
Thank
Dr. James Okamoto
Family Medicine

In brief: Definitely bad idea

I train in mma myself, and even without a Plavix (clopidogrel) i get plenty of bruises/injuries.
Unfortunately if you are on an anti-platelet agent it only makes this worse. If you have internal bleeding from a hard blow it could be deadly. There are other martial arts that focus on kata or forms that are non contact and safer for someone on plavix (clopidogrel).

In brief: Definitely bad idea

I train in mma myself, and even without a Plavix (clopidogrel) i get plenty of bruises/injuries.
Unfortunately if you are on an anti-platelet agent it only makes this worse. If you have internal bleeding from a hard blow it could be deadly. There are other martial arts that focus on kata or forms that are non contact and safer for someone on plavix (clopidogrel).
Dr. James Okamoto
Dr. James Okamoto
Thank
Dr. John Szawaluk
Internal Medicine - Cardiology

In brief: Probably

Not a good idea as you are at a higher risk of bleeding especially with trauma associated with mixed martial arts.
Speak with your doctor.

In brief: Probably

Not a good idea as you are at a higher risk of bleeding especially with trauma associated with mixed martial arts.
Speak with your doctor.
Dr. John Szawaluk
Dr. John Szawaluk
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors